Heart Disease Home > Nadolol Overdose
If you take too much nadolol, you could experience overdose symptoms such as low blood sugar, constriction of the airway, and low heart rate. The specific effects of an overdose will be different for each person, depending on how much nadolol was taken and whether it was taken with other substances. Treatment for an overdose may involve "pumping the stomach," dialysis, or supportive care.
Nadolol (Corgard®) is a prescription high blood pressure and angina medication that belongs to a class of drugs known as beta blockers. As with most medications, it is possible to take too much nadolol. The specific effects of a nadolol overdose can be dangerous but will vary, depending on a number of factors, including the nadolol dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAn overdose with a beta blocker (such as nadolol) may cause the following problems:
- Low blood pressure (hypotension)
- Low blood sugar (hypoglycemia)
- Low heart rate (bradycardia)
- Constriction of the airway, which may cause breathing problems
- Congestive heart failure.
The treatment for an overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis can also be useful for removing nadolol from the blood in certain situations. Treatment will also involve supportive care, such as:
- Giving medications to increase the heart rate
- Giving IV fluids and medications to increase blood pressure
- Giving asthma medications to reverse airway constriction
- Giving IV glucose to reverse low blood sugar.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this drug.